Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 37, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 29, 2012, 6:23 PM CDT for Bee County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2012, 6:23 PM CDT (23:23 UTC)
- Expired
- Mar 29, 2012, 7:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Bee County, TX
The radar
The Corpus Christi radar (KCRP), 77 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 6:29 PM CDT | HAIL 1 | 1 Ne Beeville, TX | SPOTTER REPORTED QUARTER SIZE HAIL NE OF BEEVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1823 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
906 WUUS54 KCRP 292323 SVRCRP TXC025-300030- /O.NEW.KCRP.SV.W.0037.120329T2323Z-120330T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 623 PM CDT THU MAR 29 2012 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BEE COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 730 PM CDT * AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEEVILLE...AND MOVING NORTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... BEEVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2855 9774 2844 9755 2830 9771 2842 9788 TIME...MOT...LOC 2323Z 211DEG 5KT 2842 9775 $$ TMT
2 follow-up statements
862 WWUS54 KCRP 292338 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 638 PM CDT THU MAR 29 2012 TXC025-300030- /O.CON.KCRP.SV.W.0037.000000T0000Z-120330T0030Z/ BEE- 638 PM CDT THU MAR 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR CENTRAL BEE COUNTY... AT 629 PM CDT...THE PUBLIC REPORTED QUARTER SIZE HAIL ON THE NORTHEAST SIDE OF THE CITY OF BEEVILLE. AT 633 PM...THIS STORM WAS LOCATED 3 MILES NORTHEAST BEEVILLE...MOVING NORTHEAST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING 60 MPH WINDS ALONG WITH QUARTER SIZE HAIL. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL BEE COUNTY ALONG HIGHWAY 59... LAT...LON 2855 9774 2844 9755 2830 9771 2842 9788 TIME...MOT...LOC 2336Z 220DEG 10KT 2844 9770 $$ TMT
724 WWUS54 KCRP 300000 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 700 PM CDT THU MAR 29 2012 TXC025-300007- /O.CAN.KCRP.SV.W.0037.000000T0000Z-120330T0030Z/ BEE- 700 PM CDT THU MAR 29 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BEE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM IS NOW LOCATED ACROSS FAR NORTHEASTERN BEE COUNTY AND MOVING INTO WESTERN GOLIAD COUNTY NEAR BERCLAIR. A SEVERE THUNDERSTORM REMAINS IN EFFECT FOR NORTHEASTERN BEE AND WESTERN GOLIAD COUNTIES. LAT...LON 2855 9774 2844 9755 2830 9771 2842 9788 TIME...MOT...LOC 2357Z 220DEG 10KT 2848 9766 $$ TE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:33 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 29, 3:33 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 333 PM CDT THU MAR 29 2012 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...ATMOSPHERE WAS PRETTY WORKED OVER TODAY FROM LAST NIGHT/S CONVECTION WITH REMNANT MCV NOTED ACROSS HGX CWA. LOW CLOUD DECK HAS BEEN SLOW TO MIX OUT ACROSS BRUSH COUNTRY...BUT IS FINALLY STARTING TO DO SO AND ALL IN ALL ATMOSPHERE IS GRADUALLY BECOMING MORE UNSTABLE AGAIN. PATTERN LOOKS MORE LIKE MAY THAN MARCH WITH VORT MAXES TRAVERSING ACROSS SOUTH TX IN THE MID LEVEL FLOW PRODUCING CONTINUING CHANCES OF SHOWERS AND THUNDERSTORMS. OVER THE PAST HOUR CONVECTION HAS BEEN TRYING TO FIRE ALONG THE SEABREEZE AS IT MOVES INLAND. THE COMBINATION OF AN INCREASINGLY UNSTABLE AIRMASS AND AN AXIS OF HIGHER PWATS DRAPED FROM SW TO NE ACROSS THE COASTAL PLAINS SHOULD ALLOW ADDITIONAL CONVECTION TO DEVELOP ALONG THE SEABREEZE THROUGH EARLY EVENING. ATTENTION THEN TURNS TO THE WEST WHERE CONVECTION IS CURRENTLY DEVELOPING ACROSS HIGHER TERRAIN OF OLD MEX. HIRES MODELS PROVIDE A VARIETY OF OUTPUT WITH 4KM WRF DEVELOPING SIGNIFICANT CONVECTION ACROSS MUCH OF S TX THIS EVENING WHILE HRRR IS MORE OF THE ISOLATED VARIETY. HRRR INITIALIZED MUCH BETTER THAN 4KM WRF SO HAVE LEANED MORE TOWARDS ITS OUTPUT FOR TONIGHT. TRIMMED POPS SOME FOR TONIGHT OUT WEST BUT NOT AS DRY AS HRRR GIVEN UNCERTAINTY. ANY STORMS THAT DEVELOP MAY BRIEFLY PULSE TO STRONG/SEVERE LEVELS BUT WIDESPREAD SEVERE WX IS NOT CURRENTLY ANTICIPATED. TOMORROW S TX IS PROG TO BE IN BETWEEN VORT MAXES AND SHOULD GENERALLY BE DRY ASIDE FROM ISOLATED CONVECTION DEVELOPING FROM DAYTIME MIXING AND INTERACTIONS WITH THE SEABREEZE. STRONGER VORT MAX PROG TO APPROACH AREA FRI NIGHT WITH GOOD PVA...INSTABILITY...AND MOISTURE TO EXIST FOR MCS FEATURE TO POSSIBLY DEVELOP ALONG RIO GRANDE AND MOVE WEST THROUGH THE NIGHT. STRONG WINDS AND HAIL MAY OCCUR IF MCS DEVELOPS BUT FINER DETAILS TO COME IN FUTURE FORECASTS. TEMPS THROUGH THE SHORT TERM PERIOD WILL BE DEPENDENT ON IF THEY BECOME RAIN COOLED AND HOW MUCH CLOUD COVER DEVELOPS FROM CONVECTION. FOR NOW HAVE GONE GENERALLY WITH A MOS BLEND. && .LONG TERM (SATURDAY THROUGH THURSDAY)...EXPECT NOCTURNAL MCS TO BE MOVING OUT OF THE FORECAST AREA BY THE START OF THE EXTENDED PERIOD. HAVE ADDED 20 POPS TO THE FAR EAST TO ACCOUNT FOR TIMING OF THE CONVECTION POSSIBLY LASTING INTO THE SATURDAY MORNING TIME PERIOD. EXPECT TIMING WILL BE SIMILAR TO THE CONVECTION THE PAST TWO NIGHTS. BY SATURDAY NIGHT LOOKS LIKE ALTHOUGH THUNDERSTORMS OVER THE SIERRA MADRE ARE POSSIBLE...THE MOVEMENT SHOULD BE QUITE DIFFERENT THAN OTHER NIGHTS HAVE BEEN AND WILL BE. CORFIDI VECTORS AND THICKNESS CONTOURS WOULD INDICATE AN ALMOST DUE SOUTH MOVEMENT SO HAVE OPTED TO TAKE PRECIP WORDING OUT OF THE FORECAST FOR SATURDAY NIGHT. COLD FRONT STILL ON TRACK FOR MONDAY...WITH RATHER IMPRESSIVE MODEL AGREEMENT FOR FOUR DAYS OUT. TIMING IS CLOSER TO THE SLOWER ECMWF FROM YDAY RUNS AND HAVE STUCK MAINLY WITH THE ECMWF FOR THE FORECAST THIS AFTERNOON. PRECIP CHANCES DO NOT LOOK GREAT AT THIS TIME...WITH SLIGHT CHANCES IN THE EAST. BEHIND THE FRONT LOOK FOR A MODEST COOL DOWN OF 5 TO 10 DEGREES FOR THE NEXT FEW DAYS WITH DRIER CONDITIONS AND MOSTLY CLEAR SKIES. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 67 86 68 86 68 / 20 20 30 20 10 VICTORIA 67 84 67 84 68 / 30 20 20 20 10 LAREDO 68 92 69 93 69 / 40 20 50 10 10 ALICE 68 89 66 89 68 / 30 20 40 10 10 ROCKPORT 69 82 69 80 70 / 20 20 20 20 10 COTULLA 67 86 65 88 67 / 40 20 50 10 10 KINGSVILLE 68 87 68 88 67 / 30 20 30 20 10 NAVY CORPUS 71 81 68 82 69 / 20 20 20 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && SHORT TERM...HART/79 LONG TERM...ZABEL/83
Hazardous weather outlook, Mar 29, 5:47 AM CDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 547 AM CDT THU MAR 29 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-301100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 547 AM CDT THU MAR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL PERSIST OVER THE SOUTHERN COASTAL BEND DURING EARLY MORNING HOURS. ONE OR TWO STORMS MAY BECOME STRONG WITH WIND GUSTS TO 45 MPH AND SMALL HAIL. SCATTERED THUNDERSTORM ACTIVITY MAY FLAIR UP AGAIN THIS EVENING OVER THE RIO GRANDE PLAINS AND THEN MAY PUSH INTO THE BRUSH COUNTRY LATER IN THE NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS SOUTH TEXAS FRIDAY...AND MAINLY ACROSS THE BRUSH COUNTRY SATURDAY NIGHT. CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED. SOME STORMS MAY BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SCC/TB
In the hours before
Local storm report, Mar 29, 5:12 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
512 PM CDT THU MAR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 1 W ROBSTOWN 27.80N 97.68W
03/29/2012 E1.75 INCH NUECES TX PUBLIC
REPORTED JUST WEST OF ROBSTOWN.
&&
HARTLocal storm report, Mar 29, 5:14 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
514 PM CDT THU MAR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 1 N ROBSTOWN 27.81N 97.66W
03/29/2012 E1.00 INCH NUECES TX NWS EMPLOYEE
REPORTED JUST WEST OF FAIRGROUNDS.
&&
HARTSpecial weather statement, Mar 29, 5:15 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 515 PM CDT THU MAR 29 2012 TXZ232-244-246-292315- BEE-REFUGIO-SAN PATRICIO- 515 PM CDT THU MAR 29 2012 ...A STRONG THUNDERSTORM WAS AFFECTING EXTREME SOUTHERN BEE... EXTREME SOUTHWESTERN REFUGIO AND NORTH CENTRAL SAN PATRICIO COUNTIES... AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ST. PAUL...OR 7 MILES NORTHWEST OF SINTON. THIS STORM WAS MOVING SOUTHWEST AT 5 MPH. THIS STORM WILL BE NEAR... 5 MILES SOUTH OF PAPALOTE BY 615 PM CDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. TMT
Local storm report, Mar 29, 5:21 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
521 PM CDT THU MAR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND GST 8 W ROBSTOWN 27.80N 97.79W
03/29/2012 E60 MPH NUECES TX NWS EMPLOYEE
50 TO 60 MPH WINDS APPROX 8 MILES WEST OF ROBSTOWN AT HWY
44 AND CR83. POSSIBLE MICROBURT A FEW MILES TO THE SOUTH.
DUST CURL NOTED IN FIELD. TIME IS APPROX.
&&
HARTLocal storm report, Mar 29, 5:24 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
524 PM CDT THU MAR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND DMG 2 SW ROBSTOWN 27.78N 97.68W
03/29/2012 NUECES TX NWS EMPLOYEE
TELEPHONE POLE SNAPPED AT CR79 AND OLD ROBSTOWN ROAD.
NICKEL SIZE HAIL ALSO REPORTED.
&&
HARTSpecial weather statement, Mar 29, 6:05 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 605 PM CDT THU MAR 29 2012 TXZ232-300000- BEE- 605 PM CDT THU MAR 29 2012 ...A STRONG THUNDERSTORM WAS AFFECTING BEE COUNTY... AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BEEVILLE...MOVING NORTHWEST AT 5 MPH. THIS STORM WILL BE NEAR... NORMANNA BY 700 PM CDT. DIME SIZE HAIL...FREQUENT LIGHTNING AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:33 PM CDT | Areal Flood Advisory | CRP | McMullen | 3 hr |
| Mar 28, 7:43 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak | 45 min |
| Mar 28, 7:53 PM CDT | Flash Flood Warning | CRP | McMullen | 112 min |
| Mar 28, 8:05 PM CDT | Areal Flood Advisory | CRP | Live Oak | 115 min |
| Mar 28, 8:16 PM CDT | Severe Thunderstorm Warning | CRP | Bee | 25 min |
| Mar 28, 9:03 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 27 min |
| Mar 28, 9:29 PM CDT | Flash Flood Warning | CRP | McMullen | 3 hr |
| Mar 28, 9:36 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 39 min |
| Mar 28, 9:55 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad | 110 min |
| Mar 28, 10:11 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 64 min |
| Mar 28, 10:34 PM CDT | Flash Flood Warning | CRP | Goliad | 116 min |
| Mar 28, 10:52 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 38 min |
| Mar 28, 11:00 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 3 hr |
| Mar 28, 11:30 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 45 min |
| Mar 28, 11:37 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 38 min |
| Mar 29, 1:28 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 47 min |
| Mar 29, 2:17 AM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 118 min |
| Mar 29, 3:57 AM CDT | Severe Thunderstorm Warning | CRP | Duval | 33 min |
| Mar 29, 4:28 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 47 min |
| Mar 29, 6:00 AM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 35 min |
| Mar 29, 6:09 AM CDT | Special Marine Warning | CRP | 96 min | |
| Mar 29, 11:06 AM CDT | Special Marine Warning | CRP | 24 min | |
| Mar 29, 11:33 AM CDT | Special Marine Warning | CRP | 42 min | |
| Mar 29, 12:12 PM CDT | Special Marine Warning | CRP | 48 min | |
| Mar 29, 2:11 PM CDT | Special Marine Warning | CRP | 34 min | |
| Mar 29, 3:45 PM CDT | Special Marine Warning | CRP | 86 min | |
| Mar 29, 4:01 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 59 min |
| Mar 29, 4:05 PM CDT | Special Marine Warning | CRP | 64 min | |
| Mar 29, 4:50 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 55 min |
| Mar 29, 5:31 PM CDT | Severe Thunderstorm Warning | CRP | San Patricio | 48 min |
| Mar 29, 5:32 PM CDT | Areal Flood Advisory | CRP | Nueces | 118 min |
| Mar 29, 6:44 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad | 21 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.